MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405911
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned flexiva pulse laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in one piece.The laser fiber body measured 322.4 cm from the tip of the connector to the end of the exposed glass tip.The exposed glass tip measured 3 mm and had normal degradation.A functional evaluation revealed that there was no light present from the sma connector, indicating that there was a fracture within the fiber connector.No other problems with the device were noted.The reported event of the flexiva pulse laser fiber connector overheated was confirmed.It is likely that the prolong use of the device or condition of the stones caused the overheating.The device overheating lead to the fracture with in the sma connector.Additionally, the ifu states, take caution.In the event of no output energy, the laser fiber connector hub may be hot to touch.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on may 19, 2022 that a flexiva pulse laser fiber was used in a laser lithotripsy procedure for a stone treatment in the kidney performed on (b)(6) 2022.The laser unit used was a lumenis 100 watt laser console.During the procedure, a burning smell was observed on the fiber connector.There was no reported burn injury to the user or to the patient.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14674480
Report Number3005099803-2022-03234
Device Sequence Number4817963
Product Code GEX
UDI-Device Identifier08714729978626
UDI-Public08714729978626
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model NumberM006L8405911
Device Catalogue Number2130-01
Device Lot Number0028640667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown